MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SET SCREW, HEXALOBE (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. SET SCREW, HEXALOBE (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM
Model Number 22015
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explanted set screws are currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Revision surgery was conducted on (b)(6) 2018 to remove and replace the set screws located at the l2/3/4.The construct was originally implanted on (b)(6) 2018 during a posterior lumber fusion (plf) of the l2/3/4.The surgeon suspects they may have forgotten to perform the final tightening process.
 
Additional Manufacturer Narrative
Visual inspection under magnification found no signs that any of the 6 returned set screw had undergone the final tightening process.The bottom of the set screws which interacts with the rod does not contain any evidence of deformation or wear associated with 100 in-lbs of torque.Additionally, both the hexalobe edges and the mating threads appear crisp and clean with no associated marking/deformity caused the final torque process.The supplied instructions for use (ins-028) & surgical technique (lit-83210) provide direction as to proper set screw final tightening process.Warnings: 9.It is critical that set screws are turned to the proper torque values as recommended in the surgical techniques, using the instruments provided.Intraoperative management: 6.The final operative procedure with polyaxial screws must include tightening of set screws to 100in-lb torque value with the instruments provided.

Brand Name
SET SCREW, HEXALOBE (TI-6AI-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key8212360
Report Number2027467-2018-00087
Device Sequence Number19360923
Product Code NKB
UDI-Device Identifier00844856043688
UDI-Public(01)00844856043688(10)8038301
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22015
Device Catalogue Number22015
Device Lot Number8038301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;